Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 190, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 14, 2015, 8:27 AM CST for Cole County, Missouri. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2015, 8:27 AM CST (14:27 UTC)
- Expired
- Dec 16, 2015, 6:50 AM CST
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 22.49 ft at Dec 15, 2015, 12:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
152
WGUS43 KLSX 141428
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CST MON DEC 14 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City affecting Cole County
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and .10 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151427-
/O.NEW.KLSX.FL.W.0190.151214T1427Z-151216T1250Z/
/JCMM7.1.ER.151214T1144Z.151215T0600Z.151215T1250Z.NO/
827 AM CST MON DEC 14 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* until Tuesday morning.
* At 7:30 AM Monday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue crest near 19.0 feet by after
midnight tomorrow. The river will fall below flood stage tomorrow
morning.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
Moreau River
Jefferson City 17.0 18.12 17.6 5.9 3.8 3.2
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$5 follow-up statements
259
WGUS83 KLSX 142035
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CST MON DEC 14 2015
...The flood warning continues for the following river in
Missouri...
Moreau River near
Jefferson City
.This Flood Warning is a result of 2-3 inches of rainfall across
the basin this past weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-152035-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-151216T1256Z/
/JCMM7.1.ER.151214T1144Z.151215T0000Z.151215T1256Z.NO/
235 PM CST MON DEC 14 2015
The Flood Warning continues for
The Moreau River near Jefferson City
* Until Tuesday morning.
* At 1:30 PM Monday the stage was 20.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 21.9 feet this evening before falling
back below flood stage Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
Moreau River
Jefferson City 17.0 20.63 17.7 6.3 3.9 3.3 3.1
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$517
WGUS83 KLSX 150106
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CST MON DEC 14 2015
...The flood warning continues for the following river in
Missouri...
Moreau River near
Jefferson City
.This Flood Warning is a result of 2-3 inches of rainfall across
the basin this past weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-160106-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-151216T1545Z/
/JCMM7.1.ER.151214T1144Z.151215T0600Z.151215T1545Z.NO/
706 PM CST MON DEC 14 2015
The Flood Warning continues for
The Moreau River near Jefferson City
* Until Tuesday morning.
* At 6:30 PM Monday the stage was 21.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 22.2 feet late tonight
before falling back below flood stage Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
Moreau River
Jefferson City 17.0 21.84 20.2 6.4 4.0 3.4 3.1
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$297
WGUS83 KLSX 150246
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CST MON DEC 14 2015
...The flood warning continues for the following river in Missouri...
Moreau River near
Jefferson City
.This Flood Warning is a result of 2-3 inches of rainfall across
the basin this past weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-160246-
/O.CON.KLSX.FL.W.0190.000000T0000Z-151216T1545Z/
/JCMM7.1.ER.151214T1144Z.151215T0600Z.151215T1545Z.NO/
846 PM CST MON DEC 14 2015
The Flood Warning continues for
The Moreau River near Jefferson City
* Until Tuesday morning.
* At 8:30 PM Monday the stage was 22.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 22.2 feet late tonight before
falling back below flood stage Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
Moreau River
Jefferson City 17.0 22.19 20.2 6.4 4.0 3.4 3.1
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$516
WGUS83 KLSX 151545
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CST TUE DEC 15 2015
...The Flood Warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City affecting Cole County
.This Flood Warning is a result of 1 to 2 inches of precipitation last
weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-161545-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-151216T1846Z/
/JCMM7.1.ER.151214T1144Z.151215T0645Z.151215T1846Z.NO/
945 AM CST TUE DEC 15 2015
The Flood Warning continues for
the Moreau River near Jefferson City
* until Wednesday afternoon.
* At 8:30 AM Tuesday the stage was 19.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/16 12/17 12/18 12/19 12/20
Moreau River
Jefferson City 17.0 19.74 6.7 4.1 3.5 3.2 3.0
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$132
WGUS83 KLSX 152025
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CST TUE DEC 15 2015
...The flood warning is cancelled for the following river in
Missouri...
Moreau River near
Jefferson City
.This will be the final statement for this flooding event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-152055-
/O.CAN.KLSX.FL.W.0190.000000T0000Z-151216T1846Z/
/JCMM7.1.ER.151214T1144Z.151215T0645Z.151215T1652Z.NO/
225 PM CST TUE DEC 15 2015
The Flood Warning is cancelled for
The Moreau River near Jefferson City.
* At 1:30 PM Tuesday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 10:52 AM Tuesday.
* The river is forecast to continue to fall to near 6.7 feet Wednesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/16 12/17 12/18 12/19 12/20
Moreau River
Jefferson City 17.0 13.39 6.7 4.1 3.5 3.2 3.0
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:53 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 14, 5:53 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CST MON DEC 14 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 335 AM CST Mon Dec 14 2015 Although the period of steady rain has ended now that the axis of strongest moisture convergence has progressed eastward, scattered to numerous showers were still occurring early this morning farther back over MO/KS/AR/OK. These showers are associated with the upper low center, which was located near the MO/KS border at 09z per satellite imagery and RAP analyses. These showers will accompany the upper low today as it tracks northeastward from MO into IL/WI, leading to periods of rain across MO/IL. Simultaneously, a vort lobe rotating around the back side of the departing upper low may bring an increased chance of showers to parts of northeast MO/west central IL this aftn. The PoP grids attempt to reflect this complexity. Stronger winds aloft will be transported down to the surface today, leading to windy conditions at times. Both sustained winds and gusts appear to remain below advisory criteria attm. Non-diurnal temperatures are expected again today due to the competing influences of CAA behind a cold front, diurnal warming, and lingering precip/cloud cover. Kanofsky .LONG TERM: (Tonight through Sunday) Issued at 335 AM CST Mon Dec 14 2015 (Tonight) Dry weather is in the offing for the area as relatively narrow NW-SE oriented surface ridge in the wake of today's system passes through the region. Primary question is cloud trends, and although the tendency should be a clearing of the post system low cloudiness from SW to NE guidance varies a great deal on how quickly this will occur. MOS output based on the NAM...with its typically moist low levels...holds onto a good deal of low cloudiness into Tuesday morning, while GFS MOS certainly suggests a decrease in the cloud cover. Given that the low level wind forecasts have a pronounced westerly component that should aid in clearing of the low cloudiness, will lean towards trends suggested by GFS MOS. Some fog is certainly possible as well given the water-logged ground across the region and decreasing winds as the surface ridge works into the area, but will let day shift take another look at this before including in forecast. (Tuesday-Wednesday) Heading into the middle of the week attention turns to potent and fast moving upper level system that migrates from the central Plains into the upper Mississippi Valley Tuesday afternoon-Wednesday afternoon. With forcing well to the north and with limited moisture return, it still appears rain threat with this system will be rather low. Overall forecast trends remain the same, although did attempt to fine-tune the timing of the rain threat just a bit due to the good agreement in the 00z solutions WRT movement of upper level features as well as surface cold front. (Thursday-Sunday) No major changes in forecast specifics during this time frame, with all NWP solutions still indicating deep upper trof developing over the central CONUS Thursday-Friday. The drop in heights over the region should finally allow a much more typical early winter AMS to settle into the mid Mississippi Valley, with 850mb temps of at least -10C progged into the area by Friday morning. This cool down should bring the CWA its first real taste of winter temperatures with highs in the 30s to low 40s by Friday...first time temps have been near or below their daily averages since early this month. However, it appears that these winter temperatures will be short- lived, as progressive UA pattern allows strong ridging to build back across the central CONUS during the upcoming weekend as deep trof works its way into the eastern U.S. AMS over the region should modify quickly during this transition, and the main question is how fast this modification will occur. If tonight's medium range solutions are correct warmup could begin already on Saturday, but given the fact that models are often too fast in a high amplitude regime will keep Saturday's temps on the cool side, and begin the warmup in earnest on Sunday, with highs returning to the 40s and 50s. It still appears that dry conditions will dominate the CWA during the Thursday-Sunday temperature roller coaster. Truett && .AVIATION: (For the 12z TAFs through 12z Tuesday Morning) Issued at 530 AM CST Mon Dec 14 2015 Scattered showers will continue this morning until an upper level low pressure center has lifted northeast of the area. Brief downpours have been observed with some of the showers, temporarily reducing vsbys below 2 miles. Gusty southwest winds are expected for most of the day with gusts reaching 20-30 kts. Winds should decrease after 15/00z. Ceilings were highly variable overnight, but a general improvement is expected for the first part of the day until wrap-around clouds with MVFR bases arrive later this morning and into the afternoon. There is some uncertainty on how quickly these clouds will clear out tonight. Any areas which experience partial clearing tonight should see patchy fog development after due to light winds and moist ground conditions. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 14, 5:51 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CST MON DEC 14 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 551 AM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:50 PM CST | River Flood Warning | LSX | Monroe | 63 hr |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Lewis | 4 days |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Lewis | 4 days |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Marion | 68 hr |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Marion | 53 hr |
| Dec 14, 7:25 AM CST | River Flood Warning | LSX | Lincoln | 35 hr |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Callaway, Osage | 7 days |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Lewis | 19 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 19 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 18 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 21 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Ralls | 20 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Pike | 21 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Pike | 22 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Lincoln | 23 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Saint Charles | 31 days |
| Dec 14, 1:25 PM CST | River Flood Warning | LSX | Saint Charles | 30 days |
| Dec 14, 1:25 PM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 33 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.